| Model Number |
700106002-US |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
11/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
A distributor reported an end user experienced an issue when using a 19cm solero applicator.During a percutaneous thermoablation procedure for a liver tumour, a 'power bounce' (high reflected power) message occurred during the execution of the third mwa zone.In order to complete the procedure, the energy application was continued at an instrument setting of 60-80w (at these values the instrument did not show the message), after waiting for about 10 seconds.The antenna was removed, which showed a missing porcelain tip.A routine ct scan confirmed the presence of a 12mm foreign body in the liver parenchyma.The procedure otherwise had a typical course, without difficult percutaneous access and thus undesirable tip stress.The antenna was retained complaint in its original packaging.
Additional Manufacturer Narrative
Received one (1) 14cm probe for evaluation.The applicator was received with the ceramic tip detached from the distal end of the shaft assembly.Approximately 4mm of the tip remained attached there are signs of a thermal event occurring.The center conductor and end washer were also detached.No obvious charring on the remaining portion of the tip observed.The cartridge was connected to the lab solero generator along with the pump connected to the pump tubing.The pump was started and primed using water to test coolant flow, flow was observed to function normally.The device was tested at 140 watts, a high reflected power message occurred immediately, which is expected with this failure.There were no known manufacturing defects found.The root cause of this type of thermal event could not be definitively determined.The customer's reported complaint description of ceramic tip was fractured and detached was confirmed.Root cause for the thermal event/tip detachment could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, item number {16600972-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." note: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Reference (b)(4).Correction: b5 describe event or problem.
Event or Problem Description
Additional information: a 22g needle was utilized as an adjunct device to aid in determining the level of critical structures in the liver.The total ablation time was reported as 8min 140w (2x4 min 140w), with an ablation zone of 3/5.5cm.The antenna was retained complaint in its original packaging.Prior to the procedure, the applicator was tested successfully at 100w, for 10 seconds and the physician is an experienced user of 5-10 years.